Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 133, NWS Cheyenne, WY

July 1, 2015Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2015, 7:29 PM MDT for Converse County, Wyoming. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 7:29 PM MDT (01:29 UTC)
Expired
Jul 1, 2015, 8:15 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Converse County, WY

The radar

The Cheyenne radar (KCYS), 219 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:48 PM MDTHAIL 1.755 Wsw Glenrock, WYGOLF BALL SIZE HAIL AT MILE MARKER 167 ALONG INTERSTATE 25.
Jul 1, 7:57 PM MDTHAIL 1Glenrock, WY
Jul 1, 8:00 PM MDTTSTM WND GST 70Glenrock, WYQUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2963 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WUUS55 KCYS 020129
SVRCYS
WYC009-020215-
/O.NEW.KCYS.SV.W.0133.150702T0129Z-150702T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 815 PM MDT

* AT 728 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  EDNESS K WILKINS STATE PARK...OR 15 MILES EAST OF CASPER...MOVING
  EAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4320 10565 4278 10547 4275 10607 4297 10608
TIME...MOT...LOC 0128Z 248DEG 25KT 4285 10603 

HAIL...1.25IN
WIND...60MPH

$$

HAMMER
3 follow-up statements
148 
WWUS55 KCYS 020143
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT WED JUL 1 2015

WYC009-020215-
/O.CON.KCYS.SV.W.0133.000000T0000Z-150702T0215Z/
CONVERSE WY-
743 PM MDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL CONVERSE COUNTY...

AT 743 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENROCK...OR
18 MILES EAST OF CASPER...MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
173.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4313 10562 4278 10547 4275 10604 4294 10604
TIME...MOT...LOC 0143Z 258DEG 18KT 4286 10596 

HAIL...1.75IN
WIND...60MPH

$$

HAMMER
067 
WWUS55 KCYS 020153
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
753 PM MDT WED JUL 1 2015

WYC009-020215-
/O.CON.KCYS.SV.W.0133.000000T0000Z-150702T0215Z/
CONVERSE WY-
753 PM MDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL CONVERSE COUNTY...

AT 752 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENROCK...OR
23 MILES EAST OF CASPER...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. GOLF BALL SIZED HAIL WAS REPORTED 5 MILES 
WEST OF GLENROCK ALONG INTERSTATE 25 AT 748 PM MDT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4306 10559 4278 10547 4278 10597 4293 10597
TIME...MOT...LOC 0152Z 250DEG 22KT 4287 10587 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

HAMMER
372 
WWUS55 KCYS 020208
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT WED JUL 1 2015

WYC009-020215-
/O.CON.KCYS.SV.W.0133.000000T0000Z-150702T0215Z/
CONVERSE WY-
808 PM MDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WEST CENTRAL CONVERSE COUNTY...

AT 808 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROLLING
HILLS...OR 21 MILES NORTHWEST OF DOUGLAS...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...PUBLIC. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL 
AND DESTRUCTIVE STRAIGHT LINE WINDS NEAR GLENROCK. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS...ROLLING HILLS ESTATES AND DEER CREEK. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 144 AND
164.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4301 10557 4278 10547 4278 10587 4293 10587
TIME...MOT...LOC 0208Z 255DEG 17KT 4290 10577 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:42 PM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 1, 5:42 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT WED JUL 1 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 254 PM MDT WED JUL 1 2015

WIDELY SCATTERED CONVECTION OVER THE MTNS OF SE WY AT THIS TIME
WITH A GENERAL SOUTHEASTERLY MOVEMENT. EXPECT THIS ACTIVITY TO
CONTINUE INTO THIS EVENING...GRADUALLY SPREADING EASTWARD OVER THE
PLAINS AIDED BY AN APPROACHING IMPULSE IN THE UPPER FLOW.
ACTIVITY LOOKS LIKE IT SHOULD PERSIST MUCH OF THE NIGHT OVER THE
NORTHEAST PARTS OF THE CWA AS THE IMPULSE MOVES BY AND HAVE
TAILORED POPS IN THIS DIRECTION.

OVERALL WEATHER PATTERN DOES NOT CHANGE MUCH THURSDAY THROUGH
FRIDAY WITH THE CWA UNDER A NWLY FLOW ALOFT. A WEAK FRONT WILL
DROP SOUTH ACROSS THE PLAINS OVERNIGHT LEAVING A MODEST UPSLOPE
FLOW IN ITS WAKE THURSDAY ALONG WITH A BIT COOLER TEMPS.
CONVECTION SHOULD FIRE ONCE AGAIN OVER THE HIGHER TERRAIN THURSDAY
AFTERNOON THEN SPREAD OVER THE PLAINS INTO THE EVENING BEFORE
DISSIPATING/MOVING OUT. SFC HIGH OVER THE PLAINS SLIPS EASTWARD
FRIDAY REDUCING THE UPSLOPE FLOW BUT SHOULD ONCE AGAIN SEE
CONVECTIVE ACTIVITY INITIATE OVER THE HIGHER TERRAIN. A LITTLE
MORE NORTHERLY COMPONENT TO THE UPPER FLOW SHOULD KEEP THIS
ACTIVITY MORE OVER SE WY HOWEVER.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 254 PM MDT WED JUL 1 2015

ACTIVE AND WET PATTERN IN THE LONG TERM WITH PRECIP CHANCES JUST
ABOUT EVERYDAY.

STARTING OFF SATURDAY...UPPER RIDGE OVERHEAD WITH A 591DM HIGH
CENTERED NEAR THE 4 CORNERS AREA. PERHAPS OUR DRIEST
DAY...CONVECTION SHOULD BE CONFINED MAINLY TO THE MOUNTAINS OUT
WEST.

STRONG AND ABNORMALLY COOL SHORTWAVE STILL ON TRACK FOR SUNDAY
INTO MONDAY. SHORTWAVE MOVES OUT OF ALBERTA PROVINCE SUNDAY
AFTERNOON. 700MB TEMPERATURES DROP FROM +20C SATURDAY
AFTERNOON...TO +12C SUNDAY AFTERNOON AND EVENTUALLY +8C MONDAY
AFTERNOON. ASSOCIATED SURFACE COLD FRONT LOOKS TO MOVE INTO THE
AREA SUNDAY AFTERNOON. GFS AND ECMWF VERY SIMILAR ON SOLUTIONS FOR
THE FRONT TIMING. PRETTY STRONG 850MB WINDS BEHIND THE FRONT OUT
IN WESTERN SOUTH DAKOTA AND NEBRASKA PANHANDLE. COULD BE SEEING
WIND ADVISORY CRITERIA BEING MET SUNDAY AFTERNOON THROUGH THE
EVENING HOURS AS ECMWF 850MB WINDS 35 TO 40KTS BEHIND THE FRONT.

WIDESPREAD STRATIFORM RAIN LIKELY MONDAY WITH EAST TO NORTHEAST
UPSLOPE WINDFLOW. FOR NOW...KEPT PRECIP CONVECTIVE...BUT IF THIS
PATTERN CONTINUES...WILL PROBABLY NEED TO SWITCH TO STRATIFORM IN
LATER FORECASTS.

MODELS CONTINUE TO HINT AT THE MONSOON SETTING UP OVER THE DESERT
SOUTHWEST FROM MONDAY ON INTO THE WEEK. NOT REALLY LIKING THE
SETUP OF THE 500MB HIGH THOUGH...ITS NOT IN THE RIGHT LOCATION FOR
US TO GET WIDESPREAD RAINS OVER SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE ON EITHER THE GFS OR ECMWF. WILL NEED TO WAIT FOR A
LITTLE BETTER CONSISTENCY IN GUIDANCE BEFORE UPPING POPS FURTHER.

ECMWF DOES SHOW ANOTHER CANADIAN COLD FRONT APPROACHING NORTHERN
WYOMING WEDNESDAY AFTERNOON. COULD BE OUR NEXT SEVERE CONVECTIVE
EVENT AS 70KT JET MOVES INTO THE AREA WITH FAVORABLE LFQ DYNAMICS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 537 PM MDT WED JUL 1 2015

ISOLATED THUNDERSTORMS FOR THE WYOMING TAF SITES THROUGH 02Z
PRODUCING LOCALIZED MVFR...WIND GUSTS TO 45 KNOTS AND LOCALIZED
TURBULENCE...OTHERWISE VFR.

LOCALIZED MVFR IN SHOWERS FROM 07Z TO 14Z ACROSS THE NEBRASKA
TAFS ALONG WITH FOG...OTHERWISE VFR.

VFR AFTER DAYBREAK THURSDAY WITH ISOLATED TO WIDELY SCATTERED
AFTERNOON THUNDERSTORMS PRODUCING LOCALIZED MVFR AND WIND GUSTS
TO 45 KNOTS.

&&

.FIRE WEATHER...
ISSUED AT 254 PM MDT WED JUL 1 2015

NO CONCERNS SEEN FOR THE REST OF THE WEEK WITH FUELS GREEN AND
WEATHER CONDITIONS REMAINING NON-CRITICAL OVERALL. THERE WILL BE
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN
THE AFTERNOONS AND EVENINGS BUT DRY LIGHTNING NOT EXPECTED.
WETTING RAINS LIKELY WHERE STRONGER STORMS OCCUR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Jul 1, 10:47 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MDT WED JUL 1 2015

WYZ101>119-021115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1047 AM MDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST
AT AROUND 30 MPH. A FEW STORMS WILL LINGER OVERNIGHT BEFORE ENDING
LATE. A FEW THUNDERSTORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND
AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-021115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1047 AM MDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE
STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND
30 MPH. THUNDERSTORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE.
SOME THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND
AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jul 1, 4:49 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT WED JUL 1 2015

WYZ106-107-116>118-012330-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
EAST PLATTE COUNTY WY-CENTRAL LARAMIE COUNTY WY-
449 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...EASTERN
ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT...

AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IRON MOUNTAIN...OR 28 MILES NORTHEAST OF LARAMIE...MOVING SOUTHEAST
AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IRON MOUNTAIN AND HORSE CREEK.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 35 AND
43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4160 10538 4175 10515 4155 10478 4130 10518
TIME...MOT...LOC 2249Z 313DEG 11KT 4162 10523

HAMMER
Special weather statement, Jul 1, 5:00 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT WED JUL 1 2015

WYZ109-110-113-114-012345-
NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY-
UPPER NORTH PLATTE RIVER BASIN WY-CENTRAL CARBON COUNTY WY-
500 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 545
PM MDT...

AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF SINCLAIR...OR 13 MILES EAST OF RAWLINS...MOVING EAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CARBON
COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 223 AND
250.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4172 10709 4189 10702 4184 10651 4153 10663
TIME...MOT...LOC 2259Z 287DEG 13KT 4179 10696

HAMMER
Special weather statement, Jul 1, 5:02 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT WED JUL 1 2015

WYZ103-106-012345-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
NORTH LARAMIE RANGE WY-
502 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND
SOUTHWESTERN PLATTE COUNTIES UNTIL 545 PM MDT...

AT 502 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF WESTVIEW CIRCLE...OR 18 MILES WEST OF WHEATLAND...
MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SLATER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND
71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4192 10545 4207 10531 4190 10485 4166 10509
TIME...MOT...LOC 2302Z 305DEG 24KT 4196 10531

HAMMER
Local storm report, Jul 1, 5:58 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TORNADO          1 SW HORSE CREEK        41.40N 105.19W
07/01/2015                   LARAMIE            WY   TRAINED SPOTTER

            BRIEF TOUCHDOWN.

&&

HAMMER
Special weather statement, Jul 1, 7:04 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT WED JUL 1 2015

NEZ096-WYZ108-020130-
SOUTH SIOUX NE-GOSHEN COUNTY WY-
704 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 730 PM MDT...

AT 703 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF TORRINGTON...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SIOUX
AND EAST CENTRAL GOSHEN COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4213 10427 4223 10428 4236 10390 4210 10381
TIME...MOT...LOC 0103Z 255DEG 20KT 4219 10417

HAMMER
Special weather statement, Jul 1, 7:14 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT WED JUL 1 2015

NEZ003-019-021-096-020200-
MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-
714 PM MDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN
BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN SCOTTS BLUFF
COUNTIES UNTIL 800 PM MDT...

AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE MINATARE CAMPGROUND...OR 7 MILES NORTHEAST OF SCOTTSBLUFF...
MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...LAKE ALICE...MOOMAWS CORNER...KILPATRICK LAKE...
SCOTTSBLUFF AIRPORT...LAKE MINATARE...THE INTERSECTION OF HIGHWAY 385
AND L62 AND LAKE MINATARE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4184 10364 4208 10370 4215 10317 4176 10313
TIME...MOT...LOC 0113Z 266DEG 19KT 4194 10356

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:04 PM MDTSpecial Weather StatementCYSGoshen26 min
Jul 1, 8:16 PM MDTSevere Thunderstorm WarningCYSConverse29 min
Jul 1, 8:31 PM MDTSpecial Weather StatementCYSConverse44 min
Jul 1, 8:44 PM MDTSpecial Weather StatementCYSConverse46 min
Jul 1, 9:26 PM MDTSpecial Weather StatementCYSConverse49 min
Jul 1, 9:28 PM MDTSpecial Weather StatementCYSNiobrara47 min
Jul 1, 9:43 PM MDTSevere Thunderstorm WarningCYSNiobrara47 min
Jul 1, 10:24 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara36 min
Jul 2, 4:08 PM MDTSpecial Weather StatementCYSAlbany52 min
Jul 2, 4:13 PM MDTSevere Thunderstorm WarningCYSAlbany47 min
Jul 2, 4:48 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie28 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.